AL-KHALED, K.:A Sinc-Galerkin approach on the p-system

Saitama Mathematical Journal 1998(Vol. 16) pp.1-13


A Sinc-Galerkin procedure is developed for systems of conservation laws of mixed hyperbolic-elliptic type. Sinc approximations to both derivative and the indefinite integral reduce the system to an explicit system of algebraic equations. It is shown that Sinc-Galerkin approximations produce an error of order O(exp(-c/h)). The scheme is numerically tested on the van der Waals equation in fluid dynamics. We observe convergence with good resolution to the solution for various Riemann problems.